advertisement
Question
Posted by: Concerned | 2011/09/14

Eglynol / Evra patch

Good day

I am a 23 year old female.

Last year I went through a difficult time and I was prescribed Paxil by my GP. I started using it but it really dampened my spirit  i felt like a zombie most of the time. I decided to quit using it after 3 months(cold turkey) and without consulting my doctor. big mistake. I was horribly sick from the withdrawal symptoms. I got terrible brain shocks for about two weeks. everything went very well for a year, I am now in a stable, loving longterm relationship. I started using Evra patches about six months ago. Things in my personal life have been stressful a lot, due to family unemployment and stress at work. I have always been someone who stresses a lot. the doctor who prescribed me the Paxil, gave me a prescription for Eglynol/Espiride after I spoke to my psychologist. she suggested I try this for a while.

I am now worried as I have been drinking it for a week now. I can actually feel a change in my mood already. (a change for the good) but I read horror stories on the net of women who use this drug and experience lactation. I am really horrified this might happen. What effect would the use of Evra patches also have on me using Espiride (generic of eglynol)? I am really worried about any side effects, but so far so good. Am I worrying too much again?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Some people do describe a zombiwe-like unemotional feeling they dislike, on drugs like Paxil, though this effect is by nom means routine.
Stopping such drugs rapidly and cold turkey is never a good idea. Firstly, one should check with the doctor, even if you're feeling greatly better, to decide whether this would be a wise time to stop ( stopping too soon can lead to a return of depression ) ; and secondly to get specific advice from the doc about how to GRADUALLY stop, to avoid the sort of unpleasant symptoms you experienced.
But such antidepressant drugs should NEVER be prescribed just because someone is going through a rough patch in life - they don't help with that. When someone has a true chemical properly diagnsed Depression, those drugs can greatly help to lift it and help them return to normal. But relationship and other problems in life MUST be dealt with by counselling, and not chemicals.
Eglonyl is a very peculiar drug, strangely beloved by many SA GPs, and not much used by expert psychiatrists, especially not in other countries. It does indeed effect breast milk production. I am pleased that you find you are feeling better, though this is probably because you are now in a happy relationship, rather than due to the drug.. Eglonyl is NOT a normal antidepressant, but a drug on which some people do feel more relaxed. It was introduced to treat schizophrenia, and is not used at all in America or Canada.
Evra patches I am not familiar with, but I gather these are hormonal products used for contraception ( Gybaedoc could help on this one ! ) - all such hormones have some risk o disturbing one;s mood, as well as the usual risks of such hormonal contraceptives. I gather the patches may have a somethwt higher risk of some of the possibly serious side-effects of the Pill, but this is something to discuss with gynaedoc or your GP.
Basically, if your problems are primarily life problems / relationship problems / dealing with life stress, you are best off seeing a psychologist for counselling, especially of the CBT (Cognitive-Behaviour Therapy ) format.


The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2011/09/14

Some people do describe a zombiwe-like unemotional feeling they dislike, on drugs like Paxil, though this effect is by nom means routine.
Stopping such drugs rapidly and cold turkey is never a good idea. Firstly, one should check with the doctor, even if you're feeling greatly better, to decide whether this would be a wise time to stop ( stopping too soon can lead to a return of depression ) ; and secondly to get specific advice from the doc about how to GRADUALLY stop, to avoid the sort of unpleasant symptoms you experienced.
But such antidepressant drugs should NEVER be prescribed just because someone is going through a rough patch in life - they don't help with that. When someone has a true chemical properly diagnsed Depression, those drugs can greatly help to lift it and help them return to normal. But relationship and other problems in life MUST be dealt with by counselling, and not chemicals.
Eglonyl is a very peculiar drug, strangely beloved by many SA GPs, and not much used by expert psychiatrists, especially not in other countries. It does indeed effect breast milk production. I am pleased that you find you are feeling better, though this is probably because you are now in a happy relationship, rather than due to the drug.. Eglonyl is NOT a normal antidepressant, but a drug on which some people do feel more relaxed. It was introduced to treat schizophrenia, and is not used at all in America or Canada.
Evra patches I am not familiar with, but I gather these are hormonal products used for contraception ( Gybaedoc could help on this one ! ) - all such hormones have some risk o disturbing one;s mood, as well as the usual risks of such hormonal contraceptives. I gather the patches may have a somethwt higher risk of some of the possibly serious side-effects of the Pill, but this is something to discuss with gynaedoc or your GP.
Basically, if your problems are primarily life problems / relationship problems / dealing with life stress, you are best off seeing a psychologist for counselling, especially of the CBT (Cognitive-Behaviour Therapy ) format.


Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement